Hail, Pulaski
- When
- April 10, 6:15 AM CST
- Where
- Pulaski County, 0.54 mi E of Dixon
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.000, -92.090
An isolated storm produced a couple reports of hail across the eastern Ozarks.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
An isolated storm produced a couple reports of hail across the eastern Ozarks.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 10, 5:20 AM CST, 55 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 620 AM CDT Mon Apr 10 2017 .SHORT TERM...(Today and tonight) Issued at 300 AM CDT Mon Apr 10 2017 An upper level low is currently tracking east across South Dakota/Nebraska early this morning as an area of surface low pressure continues to track northeast into Wisconsin. A cold front extends from the the surface low to the southwest across northern Missouri into southern Kansas on to the south early this morning. Storms have developed across the front across northern Missouri and Iowa early this morning. No storms have developed farther to the south as a strong cap is in place across these locations. The front will continue to track east into the extreme southeastern Kansas and western Missouri this morning. A strong cap will remain in place this morning which will limit any storms. Some sprinkles or a few light showers may be possible on the front west of Hwy 65 this morning but any that can develop will be short lived in nature with most locations west of Highway 65 remaining dry. The front will slowly track east and will start to spread east of Highway 65 this afternoon. With the heating of the day instability will increase. The cap will hold into early this afternoon, but should start to weaken later this afternoon into early this evening across the eastern Ozarks. As this occurs expected showers and storms to develop generally along and east of a Branson to Rolla MO line with the best potential/coverage of showers and storms to occur across south central MO on to the south and east. There may be enough instability for a few strong to marginally severe storms this afternoon with hail to the size of quarters being the main risk. There could also be some isolated damaging wind gusts with the strongest storms. The storms will push south and east of the area by late this evening. The cold front will switch winds to the northwest behind the front, but the colder air associated with this system will lag behind closer to the upper level low. As a result temperatures in the middle to upper 70s should occur this afternoon. A drier air mass will spread into the area behind the front and will lead to an elevated fire risk across extreme southeastern Kansas and far western Missouri where the dry air will spread in the first. Lows tonight will drop into the 40s. .LONG TERM...(Tuesday through Sunday) Issued at 300 AM CDT Mon Apr 10 2017 Surface high pressure and a slightly cooler air mass will spread over the region Tuesday. Highs Tuesday afternoon will be in the middle to upper 60s. The area of high pressure will spread east on Wednesday allowing highs in the 70s to occur each afternoon through the rest of the week and weekend. An upper level disturbance will track through the region Wednesday night into Thursday brining shower and storm chances to the area. Another disturbance will then track into the area Friday into the start of the weekend brining additional showers and storm chances to the area. Showers and storms will then be possible again late this weekend into the start of next week as a more active weather pattern will be in place across the area. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 615 AM CDT Mon Apr 10 2017 A cold front will slowly spread east across the area this morning. A shower or two and perhaps a thunderstorm will be possible on the front, however coverage will be very limited if anything develops west of Highway 65 all together. Therefore, did not mention any showers or storms in the TAFs due to the lack of confidence of development and then coverage being limited if something can develop. Winds will be out of the south this morning becoming more westerly by midday then may become northwesterly this evening/tonight. Breezy winds will occur this morning then will weaken into tonight as surface high pressure slides south into the region. There could be a brief period of MVFR ceilings behind the front, but should not last long if they can develop at all. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Wise
Hazardous Weather Outlook National Weather Service Springfield MO 547 AM CDT Mon Apr 10 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 547 AM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Hail risk. Limited Thunderstorm wind damage risk. Elevated Lightning risk. Elevated Fire weather risk. DISCUSSION... A cold front will slowly track through the area today. Isolated thunderstorms are expected to develop along the front as it moves through the area this morning into this evening. A few strong to isolated severe storms will be possible mainly across south central MO this afternoon and evening. Hail to the size of dimes to quarters and winds in excess of 50 mph will be the main risk with a few of the stronger storms. A drier but not much cooler air mass will spread into the area behind the front this afternoon. As a result low humidity values will occur across extreme southeastern Kansas and western Missouri leading to an elevated fire weather risk. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A more active pattern will then occur Wednesday night into the weekend as a series of disturbances track through the region. Showers and storms will be possible with the passage of each system. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
Special Weather Statement
National Weather Service Springfield MO
655 AM CDT MON APR 10 2017
MOZ058-071-101245-
Maries MO-Phelps MO-
655 AM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR MARIES AND NORTHERN PHELPS
COUNTIES UNTIL 745 AM CDT...
At 655 AM CDT, Doppler radar was tracking a strong thunderstorm near
Dixon, or 15 miles northwest of Rolla, moving northeast at 55 mph.
Up to nickel size hail will be possible with this storm.
Locations impacted include...
Belle... Vienna...
Brinktown... Vichy...
LAT...LON 3827 9164 3816 9164 3815 9153 3813 9153
3794 9202 3801 9202 3801 9211 3809 9217
3829 9199 3829 9165
TIME...MOT...LOC 1155Z 240DEG 49KT 3806 9202
LindenbergThe Springfield radar (KSGF), 143 km away, was scanning. The volume nearest the first event began at 12:14 UTC.
2 hail, 1 lightning. Local standard time, as filed.
A barn was damaged by a lightning strike near the intersection of Highway CC and County Road 256.
This report of hail was from social media.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2017Every state in 2017This day in weather historyWarnings in Missouri, April 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 691347, 691348, 691349.